MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported "i was placing a midline today and noticed a weird spiraling on the internal wire for the power midline.When i pulled the wire out of the midline after the midline was placed, i noticed fraying on the wire itself.You can see some small white specks and frays.I then noticed it on my second midline of the day.A college asked me if i would be able to pull any of those pieces off if i grabbed on to them.I tried this after and i had one that flaked off right in my hand.Just looked like a little white speck.The fraying does get worse if you run your fingers across it., it's way more noticeable at that point.There was no adverse event during or after the procedure." no other information was provided.This report addresses both devices.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of white specks on the stylet is confirmed but the root cause remains unknown.The products returned for evaluation were two hydrophilic stiffening stylets.A gross visual inspection of the returned sample found that both stylets had a white substance scattered along the length of the stylet.Inspection of the white substance under a microscope found that the material appeared bunched and peeling.Additionally, the material appeared to partially coat the stylet wire.The observed features indicated that the substance was likely the hydrophilic coating applied to the stylet during manufacturing.The coating was delaminated; however, the investigation did not identify any evidence to determine what caused the delamination of the coating.Potential factors which may have contributed to the observed defect include exposure to incompatible chemicals, unidentified environmental factors affecting the properties of the coating, withdrawal of the stylet through a dry t-lock prior to flushing the system, and withdrawal of the stylet across the edge of the t-lock body.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERMIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21858491
Report Number3006260740-2025-02425
Device Sequence Number11941911
Product Code PND
UDI-Device Identifier00801741138478
UDI-Public(01)00801741138478(11)250205(17)260531(10)REJZ1445
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue NumberCK000727
Device Lot NumberREJZ1445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown